MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINE METER FOLEY CATHETER TRAY WITH BARD® HYDROPHILIC-COATED FOLEY; LUBRICATH 200 ML

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URINE METER FOLEY CATHETER TRAY WITH BARD® HYDROPHILIC-COATED FOLEY; LUBRICATH 200 ML
Model Number 800365
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the foley leaked where the drainage tubing meets the drainage bag.It was stated that it appeared it may have become unbonded creating a leak and open system.The foley was removed and the patient was put on the purewick system.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed, however, the cause is unknown.Visual evaluation of the returned sample noted one opened (without original packaging), center entry ant-reflux drain bag with connected inlet tube and sample port connector.Visual inspection of the sample noted that the drip chamber was cracked and the lid was disconnected from the base.This is out of specification per inspection procedure which states, "no holes, rips, or cracks in components are allowed (inspection from 18 inch distance)." a potential root cause for this failure could be, ¿air excess.¿ the lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "bard® ez-lok® sampling port (indicated by the blue stem in the port) accepts luer lock (fig.1a) or slip tip syringes (fig.1b).1.Occlude drainage tubing a minimum of 3 inches below the sampling port by kinking the tubing until urine is visible under the access site.2.Swab surface of bard® ez-lok® sampling port with antiseptic wipe.(fig.2) 3.Using aseptic technique, position the syringe in the center of the sampling port.The syringe should be held perpendicular to the surface of the sampling port (at approximately 80 - 100 degree angle).Press the syringe firmly and twist gently to access the sampling port.(fig.3) 4.Slowly aspirate urine sample into syringe and remove syringe from sample port.(fig.4) 5.Unkink tubing and transfer urine specimen into specimen cup or follow hospital protocol.Discard syringe according to hospital protocol.6.Follow established hospital protocol for specimen labeling and transport to lab.Sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not re-sterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use.".

Brand Name
BARD® URINE METER FOLEY CATHETER TRAY WITH BARD® HYDROPHILIC-COATED FOLEY
Common Device Name
LUBRICATH 200 ML
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9364732
Report Number1018233-2019-07498
Device Sequence Number374336
Product Code EZC
UDI-Device Identifier00801741020124
UDI-Public(01)00801741020124
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number800365
Device Catalogue Number800365
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2019
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date12/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1